MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RUH
Medical Device Problem Code Filling Problem (1233)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: not applicable.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 850cc artoura breast tissue expander would not inflate when removed from the box pre-operatively.During a breast reconstruction surgery, the physician stated that the tissue expander would not inflate to be implanted.No patient consequence or procedural delays were reported.
 
Additional Manufacturer Narrative
On january 18, 2021 the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on february 9, 2021.Device evaluation summary: according to the information received, the artoura ss, t exp, uhp 850cc tissue expander would not inflate when removed from the box to be inflated and implanted.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.During the visual analysis of the returned sample, artoura ss, t exp, uhp 850cc no apparent damage or visual anomalies were observed.Leak testing was performed, in accordance with mentor procedures, and no difficulties to expand or leak sites were detected during the analysis.The event described could not be confirmed as the tissue expander was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11157111
Report Number1645337-2021-00334
Device Sequence Number14354131
Product Code LCJ
UDI-Device Identifier00081317024415
UDI-Public00081317024415
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSMXP140RUH
Device Catalogue NumberSMXP140RUH
Device Lot Number7648231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/18/2021
02/09/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/08/2021
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1